Alert archive / Indiana / River Flood Warnings in 2010

River Flood Warning 63, NWS Indianapolis, IN

April 8, 2010Shelby County, Indiana

NWS Indianapolis, IN issued this river flood warning at Apr 8, 2010, 11:33 AM EDT for Shelby County, Indiana. It took effect at Apr 9, 2010, 10:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 8, 2010, 11:33 AM EDT (15:33 UTC)
In effect from
Apr 9, 2010, 10:00 AM EDT
Expired
Apr 9, 2010, 8:07 AM EDT
In force
Issued by
NWS Indianapolis, IN
Flood severity
Minor

County Shelby County, IN

The radar

The Indianapolis radar (KIND), 47 km from the middle of the area, began a volume at 15:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Blue River (IN) at Shelbyville (SBVI3). The gauge peaked at 10.59 ft at Apr 8, 2010, 10:00 PM EDT.

actionminormoderate5101504/0804/0904/10
Action stage
9 ft
Minor stage
13 ft
Moderate stage
15 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03361500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Apr 8, 11:05 AM EDT, 28 minutes earlier.

Area forecast discussion, Apr 8, 11:05 AM EDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1105 AM EDT THU APR 8 2010

.UPDATE FOR THE REST OF TODAY...
TEMPERATURES HAVE FALLEN INTO THE 40S ACROSS THE ENTIRE FORECAST
AREA AS THE COLD FRONT WELL EAST OF US.  SATELLITE SHOWS MOSTLY
OVERCAST CLOUDS ACROSS OUR REGION AND BROKEN OVER THE WESTERN 2/3 OF
ILLINOIS. WITH DAYTIME HEATING AND COLD CYCLONIC FLOW ACROSS OUR
REGION WILL SLOW DOWN CLEARING A LITTLE FOR THIS AFTERNOON AND DROP
TEMPERATURES A FEW DEGREES ESPECIALLY EAST AND CENTRAL.  NO
SIGNIFICANT CHANGES TO THE REST OF THE FORECAST.

&&

.AVIATION...FOR 12Z TAFS

EARLY THIS MORNING LOW PRESSURE WAS OVER SOUTHERN MICHIGAN. A COLD
FRONT EXTENDED FROM THIS SYSTEM ACROSS OHIO AND THEN INTO ALABAMA.
MODELS CONCUR THE LOW PRESSURE AND COLD FRONT WILL MOVE STEADILY
AWAY FROM INDIANA TODAY...AND THAT BY 12Z FRIDAY AN AREA OF HIGH
PRESSURE WILL BE OVER THE MISSISSIPPI VALLEY.

THIS PATTERN WILL MAINTAIN A COLD FLOW OVER THE GREAT LAKES INTO
LATE TONIGHT...WHICH WILL IN TURN MAINTAIN MVFR CEILINGS THROUGH
THEN. LATE TONIGHT THE MVFR CLOUDS WILL SCATTER OUT AND CEILINGS
RISE TO NEAR 10 THOUSAND FEET AS FLOW OVER THE LAKES WEAKENS.

THIS PATTERN FAVORS VISIBILITIES CONTINUING AT P6SM. IT ALSO FAVORS
WIDELY SCATTERED VERY LIGHT SHOWERS DURING THE DAYLIGHT HOURS. THESE
SHOULD DISSIPATE ONCE HEATING ENDS. WEST TO NORTHWEST WINDS WILL BE
10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS TODAY...THEN DECREASE TO
AROUND 5 TO 10 KNOTS AROUND SUNSET.
&&

.DISCUSSION...
CHALLENGES TO THE FORECAST INCLUDE TIMING OF THE SHOWERS OUT OF
CENTRAL INDIANA AS WELL AS TIMING OF CLEARING AND TEMPERATURES.
RADAR TRENDS WERE FOR THE SHOWERS TO END ACROSS ALL BUT PERHAPS THE
SOUTHEASTERN MOST PART OF CENTRAL INDIANA BY 12Z THIS MORNING AS THE
COLD FRONT EXTENDED FROM AN OCCLUDED LOW NEAR KALAMAZOO SOUTHWEST
ACROSS CENTRAL INDIANA AND WAS JUST WEST OF INDIANAPOLIS AT 06Z.
MEANWHILE...THE UPPER LEVEL PATTERN FEATURED AN ELONGATED LOW ACROSS
NORTHERN ILLINOIS AND INTO WISCONSIN AND SOUTH CENTRAL CANADA.

MODELS SAVE THE 12Z WEDNESDAY ECMWF ARE NOT INDICATING ANY AFTERNOON
QPF...SO HAVE ENDED POPS ACROSS CENTRAL INDIANA THIS AFTERNOON WITH
JUST SOME SMALL MORNING POPS IN THE SOUTHEAST. TEMPERATURES ARE ONLY
EXPECTED TO REACH THE UPPER 40S NORTH TO THE MID 50S SOUTH TODAY
AS 850 MILLIBAR TEMPERATURES DROP TO MINUS 1 TO MINUS 5 CELSIUS BY
00Z. ALSO...BUFKIT SUGGESTS WIND GUSTS TO 25 MPH TODAY ON THE BACK
SIDE OF THE LOW. GFS AND NAM PRETTY CLOSE ON TEMPERATURES TODAY AND
SEEM REASONABLE. MEANWHILE...AS THE UPPER LOW BECOMES TIGHTER...IT
WILL MOVE TO NEAR SAULT STE MARIE ONTARIO BY 00Z FRIDAY. VERY COLD
500 MILLIBAR TEMPERATURES TO NEGATIVE 26 DEGREES CELSIUS WILL THEN
SPREAD ACROSS CENTRAL INDIANA THIS AFTERNOON AND TONIGHT...AND WHEN
COMBINED WITH SOME RESIDUAL LOW LEVEL MOISTURE...WILL RESULT IN
PLENTY OF AFTERNOON CUMULUS DEVELOPMENT IN ANY SUCKER HOLES IN THE
CU FIELD. TONIGHT AND FRIDAY...SURFACE HIGH PRESSURE STARTS TO BUILD
IN FROM THE LOWER MISSISSIPPI VALLEY. THIS COMBINED WITH SOME LOW
LEVEL DRYING WILL RESULT IN PARTIALLY CLEARING SKIES TONIGHT.
HOWEVER...THERE WILL BE ENOUGH OF A SURFACE PRESSURE GRADIENT TO
KEEP WINDS UP ENOUGH TONIGHT TO AVOID FROST AS TEMPERATURES DROP TO
THE MID 30S FOR OVERNIGHT LOWS. MOS IN FAIR AGREEMENT BUT WENT WITH
NOT AS COLD GFS AS CLOUDS WILL LIKELY NOT CLEAR MUCH UNTIL
OVERNIGHT...AND WINDS WILL STAY UP ENOUGH.

FROM FRIDAY ON...HIGH PRESSURE WILL TAKE OVER ALLOWING FOR A DRY
FORECAST WITH TEMPERATURES BACK IN THE 70S BY SATURDAY ACROSS MANY
LOCALES AND BY SUNDAY ACROSS ALL OF CENTRAL INDIANA.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

UPDATE...JH
PUBLIC...MK
AVIATION...KWIATKOWSKI
Hazardous weather outlook, Apr 8, 3:41 AM EDT, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
341 AM EDT THU APR 8 2010

INZ021-028>031-035>049-051>057-060>065-067>072-090745-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
341 AM EDT THU APR 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

KOCH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 8:02 PM EDTSevere Thunderstorm WarningINDClay, Owen, Putnam, Sullivan, Vigo28 min
Apr 7, 9:17 PM EDTTornado WarningINDHamilton, Hancock, Madison, Marion28 min
Apr 7, 9:45 PM EDTAreal Flood AdvisoryINDBrown, Monroe3 hr
Apr 7, 9:46 PM EDTSpecial Weather StatementINDRush44 min
Apr 7, 10:02 PM EDTSpecial Weather StatementINDDelaware43 min
Apr 7, 10:17 PM EDTSpecial Weather StatementINDRush43 min
Apr 8, 12:19 AM EDTAreal Flood AdvisoryINDBrown, Jackson, Lawrence, Monroe3 hr
Apr 8, 11:33 AM EDTRiver Flood WarningINDJackson, Lawrence, Washington3 days
Apr 8, 11:33 AM EDTRiver Flood WarningINDJackson, Lawrence, Washington5 days
Apr 8, 11:33 AM EDTRiver Flood WarningINDDaviess, Greene, Knox49 hr
Apr 8, 11:33 AM EDTRiver Flood WarningINDDaviess, Greene, Knox49 hr
Apr 8, 11:33 AM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike3 days
Apr 8, 11:33 AM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike68 hr
Apr 8, 11:33 AM EDTRiver Flood WarningINDGibson, Knox3 days
Apr 8, 11:33 AM EDTRiver Flood WarningINDFountain, Parke, Tippecanoe, Vermillion, Warren21 hr
Apr 8, 11:33 AM EDTRiver Flood WarningINDParke, Vermillion, Vigo21 hr
Apr 8, 11:33 AM EDTRiver Flood WarningINDKnox, Sullivan23 hr
Apr 8, 11:33 AM EDTRiver Flood WarningINDKnox, Sullivan23 hr

Nearby

River Flood Warnings in Indiana, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.